Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 80, NWS Nashville, TN

June 6, 2022Coffee County, Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 6, 2022, 3:15 PM CDT for Coffee County, Grundy County, Tennessee. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2022, 3:15 PM CDT (20:15 UTC)
Expired
Jun 6, 2022, 4:00 PM CDT
In force
45 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coffee County, TN, Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 59 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 3:34 PM CDTTSTM WND DMG7 W Coalmont, TNREPORT OF A TREE DOWN ON HIGHWAY 50. TIME ESTIMATED VIA RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
216 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

865 
WUUS54 KOHX 062015
SVROHX
TNC031-061-062100-
/O.NEW.KOHX.SV.W.0080.220606T2015Z-220606T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
315 PM CDT Mon Jun 6 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southeastern Coffee County in Middle Tennessee...
  Grundy County in Middle Tennessee...

* Until 400 PM CDT.

* At 314 PM CDT, a severe thunderstorm was located near Monteagle, or
  12 miles east of Winchester, moving northeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Gruetli-Laager, Tracy City, Monteagle, Altamont, Coalmont, Palmer,
  Beersheba Springs, Pelham and Fiery Gizzard State Park.

This includes Interstate 24 between mile markers 123 and 135.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3522 8578 3524 8582 3522 8587 3529 8591
      3531 8597 3556 8592 3552 8588 3553 8588
      3551 8582 3553 8572 3549 8554 3543 8554
      3542 8551 3541 8551 3541 8549 3536 8551
      3532 8556 3529 8571 3524 8569 3522 8574
TIME...MOT...LOC 2014Z 210DEG 28KT 3525 8591 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Barnwell
1 follow-up statement
936 
WWUS54 KOHX 062043
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
343 PM CDT Mon Jun 6 2022

TNC031-062053-
/O.CAN.KOHX.SV.W.0080.000000T0000Z-220606T2100Z/
Coffee TN-
343 PM CDT Mon Jun 6 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COFFEE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

LAT...LON 3529 8571 3539 8587 3552 8588 3553 8587
      3551 8582 3552 8579 3553 8571 3549 8554
      3543 8554 3542 8551 3541 8551 3541 8549
      3536 8551 3534 8554 3532 8556
TIME...MOT...LOC 2043Z 210DEG 28KT 3545 8577 

$$

TNC061-062100-
/O.CON.KOHX.SV.W.0080.000000T0000Z-220606T2100Z/
Grundy TN-
343 PM CDT Mon Jun 6 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR GRUNDY COUNTY...

At 343 PM CDT, a severe thunderstorm was located 9 miles northwest of
Gruetli-Laager, or 16 miles south of McMinnville, moving northeast at
30 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Gruetli-Laager, Altamont, Coalmont, Palmer and Beersheba Springs. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3529 8571 3539 8587 3552 8588 3553 8587
      3551 8582 3552 8579 3553 8571 3549 8554
      3543 8554 3542 8551 3541 8551 3541 8549
      3536 8551 3534 8554 3532 8556
TIME...MOT...LOC 2043Z 210DEG 28KT 3545 8577 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Barnwell

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:04 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 6, 2:04 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
204 PM CDT Mon Jun 6 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Tuesday Night)
Issued at 131 PM CDT Mon Jun 6 2022

Showers and storms continue to move east into the mid state ahead
of the upper shortwave trough that will bring additional showers
and storms through the overnight hours. CAPE values will be
highest across the western half of the area, and deep layer shear
continues to trend upward this afternoon into the evening. Strong
to severe thunderstorms will be possible, with the main threat
being damaging wind gusts. Low level shear is strong as well, so
cant rule out tornado potential this afternoon and evening either.
Ahead of a weak cold front associated with this upper wave
tonight, another band of showers and storms will be possible. Some
instability does look to remain overnight, so strong to severe
storm potential will remain, but also added moisture with high
PWAT values around 2 inches will allow for a flooding threat as
well. CAMs are highlighting areas along and north of I-40 for
heavy rain potential, but everywhere in the mid state will need to
be weather aware this afternoon through tomorrow morning for
flooding potential with heavy rain, and strong to severe
thunderstorms with damaging winds and maybe even a tornado or two.

Another weaker shortwave will move through during the day Tuesday,
but it looks like we will have a short break in the rain Tuesday
morning. Diurnal heating as well as the approaching wave will
increase precip chances during the afternoon and into the evening.
Strong to severe storms may be possible if instability can
increase during the afternoon hours, but that will depend on how
much coverage and how long the rain lasts during the morning hours
after sunrise Tuesday morning. Another shortwave will be right on
the heels of the earlier Tuesday shortwave trough, so rain chances
look to continue Tuesday night into Wednesday morning.

&&

.LONG TERM...
(Wednesday through next Monday)
Issued at 131 PM CDT Mon Jun 6 2022

Wednesday looks to start with ongoing showers and a few
thunderstorms as the shortwave approaches and the Midwest broad
trough continues to develop and swing eastward. Best chances for
showers and thunderstorms on Wednesday still looks to be during
the afternoon to early evening, yet again with some instability
and shear in place, so more strong to severe storms will be
possible then as well. Drier conditions should move in on
Thursday, maybe with isolated showers in the south and east, as
northwest flow moves in aloft. That wont last long though as a
strong shortwave moves through the upper flow and brings showers
and thunderstorms in Friday afternoon and evening, possibly
carrying into the early morning hours Saturday. Most of the
instability stays to our south, but if that CAPE creeps northward
with the next model runs through the week, we could have another
strong to severe storm threat Friday afternoon and evening.

Saturday may be dry for the northwest, but some lingering showers
could hold in the south and east during the day. Northwest flow
and an approaching ridge will start off Sunday and next week, with
a much welcomed drier period. The upper high in the Plains does
not move as far east as previous runs, so the hot temps stay off
to our west, but still expecting highs in the 90s Tuesday and
Wednesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1205 PM CDT Mon Jun 6 2022

VFR conditions will continue into this afternoon, but waves of
showers and thunderstorms will bring impacts, especially this
evening and overnight. A few severe storms are possible and local
very heavy rain is expected.

Southerly winds will be gusty near 20KT at times today. Stronger
gusts over 40KT are likely in and near storms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      68  87  68  85 /  90  60  60  90
Clarksville    67  85  67  84 /  90  50  60  80
Crossville     64  79  64  79 /  80  70  60  90
Columbia       67  87  67  84 /  90  60  60  80
Cookeville     66  82  67  81 /  90  60  60  90
Jamestown      63  80  63  80 /  90  60  60  90
Lawrenceburg   67  84  67  82 /  70  50  60  80
Murfreesboro   67  87  68  85 /  90  50  60  90
Waverly        67  85  68  83 /  80  50  50  80

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....13
Hazardous weather outlook, Jun 6, 2:33 PM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
233 PM CDT Mon Jun 6 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-071945-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
233 PM CDT Mon Jun 6 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms will be possible across the mid state
this afternoon through the overnight hours, especially along and west
of I-65. Main concerns will be strong to damaging winds, brief heavy
downpours that may lead to localized flooding, and some large hail.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

During the afternoon and evening hours Tuesday, Wednesday, and
possibly Friday, strong to severe thunderstorms will be possible
across the mid state, with the main threats being damaging wind gusts
and heavy rainfall that may lead to localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

06

In the hours before

Special weather statement, Jun 6, 1:47 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
147 PM CDT Mon Jun 6 2022

TNZ005-006-023-024-061930-
Stewart TN-Humphreys TN-Montgomery TN-Houston TN-
147 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northwestern
Montgomery, Stewart, Houston and northern Humphreys Counties through
230 PM CDT...

At 147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Canton to 6 miles north of
Camden. Movement was northeast at 50 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Waverly, Camden, Dover, Erin, Tennessee Ridge, Big Rock, Cumberland
City, Land Between The Lakes, Houston County Airport and Indian
Mound.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3664 8755 3616 8763
      3604 8800 3612 8792 3617 8792 3622 8795
      3631 8796 3640 8802 3668 8801
TIME...MOT...LOC 1847Z 220DEG 42KT 3665 8797 3614 8799

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 2:13 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Nashville TN
213 PM CDT Mon Jun 6 2022

TNZ061-095-061945-
Giles TN-Marshall TN-
213 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southwestern
Marshall and southeastern Giles Counties through 245 PM CDT...

At 213 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pulaski, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pulaski, Cornersville, Goodspring and Frankewing.

This includes Interstate 65 between mile markers 10 and 31.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3506 8700 3518 8715 3544 8688 3530 8669
      3525 8675 3526 8683 3516 8683
TIME...MOT...LOC 1913Z 225DEG 22KT 3518 8702

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 2:29 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
229 PM CDT Mon Jun 6 2022

TNZ005-006-023>025-062030-
Stewart TN-Dickson TN-Humphreys TN-Montgomery TN-Houston TN-
229 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of northwestern Dickson,
Montgomery, eastern Stewart, Houston and northeastern Humphreys
Counties through 330 PM CDT...

At 229 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to near Waverly. Movement was
northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Clarksville, Waverly, Erin, Tennessee Ridge, Charlotte, Vanleer,
Cumberland City, Slayden, Indian Mound, Palmyra, Cunningham and
Woodlawn.

This includes Interstate 24 between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3620 8736 3607 8789 3664 8772 3664 8722
TIME...MOT...LOC 1929Z 235DEG 18KT 3662 8769 3612 8784

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 2:48 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
248 PM CDT Mon Jun 6 2022

TNZ059-062-062030-
Rutherford TN-Williamson TN-
248 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of west central
Rutherford and southeastern Williamson Counties through 330 PM CDT...

At 248 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nolensville, or 9 miles southeast of Franklin, moving
northeast at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Smyrna, La Vergne, Nolensville, Eagleville and Triune.

This includes the following highways...
 Interstate 65 between mile markers 61 and 62.
 Interstate 24 between mile markers 67 and 78.
 Interstate 840 between mile markers 34 and 57.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3574 8669 3586 8685 3596 8669 3598 8649
      3588 8635
TIME...MOT...LOC 1948Z 232DEG 13KT 3583 8672

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 2:53 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Nashville TN
253 PM CDT Mon Jun 6 2022

TNZ026-027-059-062030-
Williamson TN-Davidson TN-Cheatham TN-
253 PM CDT Mon Jun 6 2022

...A strong thunderstorm will impact portions of southwestern
Davidson, north central Williamson and southeastern Cheatham Counties
through 330 PM CDT...

At 253 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pegram, or 11 miles south of Ashland City, moving northeast at 25
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ashland City, Nashville, Forest Hills, Belle Meade, Kingston Springs,
Pegram, Bellevue, Berry Hill, Beaman Park, Bells Bend and Natchez
Trace At Highway 96.

This includes the following highways...
 Interstate 40 between mile markers 186 and 212.
 Interstate 65 between mile markers 81 and 87.
 Interstate 24 between mile markers 47 and 49.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3597 8700 3609 8717 3635 8701 3616 8671
TIME...MOT...LOC 1953Z 221DEG 23KT 3609 8703

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Jun 6, 3:11 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
311 PM CDT Mon Jun 6 2022

TNZ028-062-063-062100-
Cannon TN-Rutherford TN-Wilson TN-
311 PM CDT Mon Jun 6 2022

...Strong thunderstorms will impact portions of Rutherford,
southeastern Wilson and northwestern Cannon Counties through 400 PM
CDT...

At 311 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Smyrna to 12 miles southwest of
Murfreesboro. Movement was northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Murfreesboro, Woodbury, Smyrna, Watertown, Walterhill, Auburntown,
Cedars Of Lebanon State Park, Lascassas, Christiana, Rockvale, Milton
and Readyville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3607 8606 3606 8605 3604 8605 3603 8604
      3601 8604 3595 8600 3581 8601 3565 8647
      3568 8652 3569 8652 3570 8658 3599 8651
      3621 8610
TIME...MOT...LOC 2011Z 237DEG 24KT 3595 8647 3571 8653

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Barnwell

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:30 PM CDTSpecial Weather StatementOHXStewart45 min
Jun 6, 1:32 PM CDTSpecial Weather StatementOHXGiles43 min
Jun 6, 1:47 PM CDTSpecial Weather StatementOHXHouston, Stewart43 min
Jun 6, 2:13 PM CDTSpecial Weather StatementOHXGiles32 min
Jun 6, 2:29 PM CDTSpecial Weather StatementOHXHouston, Montgomery61 min
Jun 6, 2:48 PM CDTSpecial Weather StatementOHXRutherford42 min
Jun 6, 2:53 PM CDTSpecial Weather StatementOHXDavidson37 min
Jun 6, 3:11 PM CDTSpecial Weather StatementOHXCannon, Rutherford49 min
Jun 6, 3:19 PM CDTSpecial Weather StatementOHXMontgomery, Robertson41 min
Jun 6, 3:53 PM CDTSpecial Weather StatementOHXVan Buren52 min
Jun 6, 3:55 PM CDTSpecial Weather StatementOHXRobertson50 min
Jun 6, 3:57 PM CDTSpecial Weather StatementOHXCumberland48 min
Jun 6, 4:08 PM CDTSpecial Weather StatementOHXCheatham, Robertson52 min
Jun 6, 4:21 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Robertson39 min
Jun 6, 5:04 PM CDTSpecial Weather StatementOHXSumner41 min
Jun 6, 5:09 PM CDTSpecial Weather StatementOHXMontgomery51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.